Alert archive / Kentucky / Special Weather Statements in 2019
Special Weather Statement, NWS Jackson, KY
NWS Jackson, KY issued this special weather statement at Oct 31, 2019, 8:37 AM EDT for 4 counties in Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 31, 2019, 8:37 AM EDT (12:37 UTC)
- Expired
- Oct 31, 2019, 9:00 AM EDT
- In force
- 23 min
- Issued by
- NWS Jackson, KY
Counties Laurel County, KY, McCreary County, KY, Pulaski County, KY, Wayne County, KY
The radar
The Jackson,KY radar (KJKL), 147 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -110 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
430
WWUS83 KJKL 311237
SPSJKL
Special Weather Statement
National Weather Service JACKSON KY
837 AM EDT Thu Oct 31 2019
KYZ068-079-080-083>086-311300-
Whitley-McCreary-Knox-Wayne-Rockcastle-Laurel-Pulaski-
837 AM EDT Thu Oct 31 2019
...A SHOWER WILL AFFECT WAYNE...LAUREL...WEST CENTRAL KNOX...
PULASKI...MCCREARY...SOUTHWESTERN ROCKCASTLE AND WESTERN WHITLEY
COUNTIES...
At 835 AM EDT, heavy rain showers were located over Wayne and
McCreary counties, moving northeast at 50 mph into Pulaski County.
Winds in excess of 40 mph are possible with these showers.
Locations impacted include...
Somerset, London, Monticello, Williamsburg, Whitley City, Science
Hill, Burnside, Cains Store, Fariston, Cumberland Falls S.P., Co-
Operative, Bandy, Spiro, Mount Victory, Krupp, Bark Camp, Blue Heron,
Honeybee, Alpine and Quail.
LAT...LON 3692 8496 3696 8494 3695 8490 3700 8484
3705 8491 3712 8490 3736 8456 3733 8451
3739 8448 3707 8393 3659 8428 3660 8479
3663 8500 3669 8502 3676 8501 3686 8506
TIME...MOT...LOC 1235Z 229DEG 45KT 3694 8462
$$
JMWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this special weather statement went out at Oct 31, 7:00 AM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Oct 31, 7:00 AM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 700 AM EDT Thu Oct 31 2019 .UPDATE... Issued at 653 AM EDT THU OCT 31 2019 The Kentucky Mesonet obs indicate the front is pressing through western Kentucky this morning. There is precipitation along and even trailing the front and another slug of precipitation is tracking northeast through eastern Kentucky this morning. A wet day is on tap early before the precipitation exits as cold air quickly evades through the afternoon. Overall the grids are on track with only minor edits made in terms of PoPs. && .SHORT TERM...(Today through Friday) Issued at 437 AM EDT THU OCT 31 2019 The morning surface analysis shows a cold front moving west across western Kentucky and surface low forming across the Ohio Valley. This as an upper level low is progressing into the Middle Mississippi River Valley. This feature progress northeast helping push the cold front east across the region today bringing widespread showers and even a few thunderstorms. SPC does have a marginal risk and even a slight for a portion of the area, but overall think the probabilities are low. Given the HREF indicating maybe 500 J/kg of MUCAPE. However, any showers and/or storms could mix down some strong gusty winds given the strengthening low level jet. The models continue to trend faster with this system leaving much of the area dry going into late this afternoon and evening, but this also brings in gusty winds and colder air quicker. That said, the winds will gust to around 25 to 30 mph out of the west or perhaps a little higher to near 35 mph for some locations. Have leaned toward the short term blend for PoPs today, as this seemed like a reasonable compromise of all the guidance. The high temperature will be met sometime early afternoon or even this morning ahead of the boundary, with temperatures dropping into the 40s for many locations through the late afternoon hours. This will set the stage for much colder air to advect across the region ahead of the surface high this evening into tonight. This will lead to a solid freeze for many, as most locations will see clearing skies and slackening winds under nosing surface high pressure. While the far east may struggle to lower in the valleys because of clouds think the ridges will get into the upper 20s. Given this think we are going to see most areas near to below criteria for hard freeze and went ahead and issued a Freeze Warning area wide. High pressure will continue to push east across the area Friday leading to mostly sunny skies, but we will remain diurnally limited, with highs topping out into the upper 40s to around 50s degrees. .LONG TERM...(Friday night through Wednesday) Issued at 455 AM EDT THU OCT 31 2019 The period is expected to begin with a ridge over portions of the eastern Pacific, and a trough extending from central Canada south into the Central Conus. At the surface, high pressure is expected to be centered over the Appalachians to begin the period. Meanwhile, a surface low is expected to be moving across Ontario at that point with a cold front railing south into the western Great and then southwest into the southern Plains. In general, a trough is expected to persist of the weekend and into early next week from central Canada south into the central Conus with ridging persisting over the eastern Pacific with a few shortwaves moving into the northern Rockies and then across the Plains and into the Great Lakes. The initial shortwave trough is expected to move east of the MS River early in the period and into the Great Lakes region and move across the Lower OH Valley on Friday night and Saturday sending a cold front with limited moisture across the OH Valley. The axis of this trough should move east of the area on Saturday evening with mid level height rises to follow into the day on Monday. Below normal temperatures for early November are favored in this pattern. The next mid and upper level trough should near the MS Valley Monday evening and then move across the Great Lakes and Lower OH Valley Tuesday into Tuesday night. Some uncertainty lingers from late Tuesday into the day on Wednesday with the timing and details of this shortwave trough and associated surface system and perhaps another to move through the trough. For Friday night, with ridge of surface high pressure moving east of the region and mostly clear to clear skies and light winds will set the stage for a freeze for any valley locations such as locations in the headwaters of the Big Sandy that may not experience a freeze on Thursday night. The cold front that moves across the area on Saturday afternoon should have enough moisture to produce some low stratus and stratocu, but not much if anything else this far south as it appears doubtful that saturation will extend above -5C. The main affect from this front will be a reinforcing shot of colder air for Saturday afternoon and night. Saturday night and Sunday should also feature a freeze for many locations so after this weekend what growing season that might have been left will conclude. As high pressure moves east Monday and into Tuesday some moderation in temperatures will occur ahead of the next cold front. This system should have enough moisture to lead to some showers, though coverage many only be isolated to scattered. Model blends favored drier weather to end the period, though variability exists. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) ISSUED AT 700 AM EDT THU OCT 31 2019 Conditions remain varied this morning between IFR to VFR at the sites. The first slug of rain is moving through this morning is association with a embedded upper level shortwave. Additional showers and storms will be possible through the day and this will lead to MVFR to IFR conditions. These showers and storms could bring gusty winds to the region, and even some low level wind shear early before we mix out. Once the front passes expect precipitation to decrease, but west winds will gust through the afternoon to around 25 to 30 knots. Then winds will slacken through the evening and overnight. && .JKL WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 2 AM to 10 AM EDT Friday for KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && UPDATE...DJ SHORT TERM...DJ LONG TERM...JP AVIATION...DJ
Hazardous weather outlook, Oct 31, 5:41 AM EDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 541 AM EDT Thu Oct 31 2019 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-011245- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 541 AM EDT Thu Oct 31 2019 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Thunderstorms are possible today. The main threat with any storm would be strong gusty winds. Wind gusts up to 35 mph will accompany heavy rains as a strong frontal system moves through the area today. Make sure lawn displays are anchored down and make preparations for the possibility of wet weather if trick-or-treating. Much colder air will move into the area tonight, with a freeze anticipated in many locations. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is also a good chance of frost and sub-freezing temperatures each night from Friday night through Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. DJ/JP
In the hours before
Special weather statement, Oct 31, 8:37 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service JACKSON KY
837 AM EDT Thu Oct 31 2019
KYZ068-079-080-083>086-311300-
Whitley-McCreary-Knox-Wayne-Rockcastle-Laurel-Pulaski-
837 AM EDT Thu Oct 31 2019
...A SHOWER WILL AFFECT WAYNE...LAUREL...WEST CENTRAL KNOX...
PULASKI...MCCREARY...SOUTHWESTERN ROCKCASTLE AND WESTERN WHITLEY
COUNTIES...
At 835 AM EDT, heavy rain showers were located over Wayne and
McCreary counties, moving northeast at 50 mph into Pulaski County.
Winds in excess of 40 mph are possible with these showers.
Locations impacted include...
Somerset, London, Monticello, Williamsburg, Whitley City, Science
Hill, Burnside, Cains Store, Fariston, Cumberland Falls S.P., Co-
Operative, Bandy, Spiro, Mount Victory, Krupp, Bark Camp, Blue Heron,
Honeybee, Alpine and Quail.
LAT...LON 3692 8496 3696 8494 3695 8490 3700 8484
3705 8491 3712 8490 3736 8456 3733 8451
3739 8448 3707 8393 3659 8428 3660 8479
3663 8500 3669 8502 3676 8501 3686 8506
TIME...MOT...LOC 1235Z 229DEG 45KT 3694 8462
JMWThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 3:56 AM EDT | Freeze Warning | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 30 hr |
| Oct 31, 9:20 AM EDT | Special Weather Statement | JKL | Estill, Jackson, Laurel, Pulaski, Rockcastle | 40 min |
| Oct 31, 11:36 AM EDT | Special Weather Statement | JKL | Harlan, Knott, Leslie, Letcher, Perry | 39 min |
| Oct 31, 11:39 AM EDT | Special Weather Statement | JKL | Floyd, Johnson, Knott, Magoffin | 51 min |
| Oct 31, 12:09 PM EDT | Special Weather Statement | JKL | Letcher, Martin, Pike | 66 min |
| Oct 31, 12:54 PM EDT | Special Weather Statement | JKL | Pike | 36 min |
Nearby
Special Weather Statements in Kentucky, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.